Ohio, 2002Tornadoes in Ohio, November 10, 2002
November 10, 2002 · NWS CLE · 3 events in 3 counties and zones
3 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $18 million
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Nov 10, 1:50 PM EST, 4 hours 37 minutes earlier.
Area forecast discussion, Nov 10, 1:50 PM EST, 4 hours 37 minutes before
AREA FORECAST DISCUSSION.
NATIONAL WEATHER SERVICE CLEVELAND OH
150 PM EST SUN NOV 10 2002
WL SEND THE ZONES OUT IN 10 DUE TO THE WATCH. CDFNT MOVG THRU
TNGHT...TEMPS STILL ON THE WARM SIDE FOR MON AS PER TDAS FWC.
.CLE...
OH...SVR TSTM WATCH TIL 7 PM NW OH.
PA...NONE.
Hazardous weather outlook, Nov 10, 6:12 AM EST, 12 hours 15 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-101315-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
612 AM EST SUN NOV 10 2002
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO
AND A PORTION OF NORTHWESTERN PENNSYLVANIA.
.DAY ONE...
SEVERE THUNDERSTORMS MAY BE POSSIBLE THIS AFTERNOON.
SPC HAS PLACE NORTHERN OHIO AND NORTHWEST PENNSYLVANIA IN A SLIGHT
RISK FOR SEVERE THUNDERSTORMS. SHOWERS AND THUNDERSTORMS WILL
DEVELOP AHEAD OF A COLD FRONT IN ILLINOIS LATER THIS AFTERNOON AND
THEN MOVE EAST ACROSS THE CWA. A FEW OF THE STORMS COULD BECOME
SEVERE...WITH DAMAGING WINDS BEING THE MOST LIKELY FORM OF SEVERE
WEATHER.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY OR TONIGHT.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Nov 10, 6:24 PM EST, 3 minutes before
OHZ003-006>014-017>023-027>033-047-089-036-037-110030-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
624 PM EST SUN NOV 10 2002
TORNADO WATCH #747 HAS BEEN REMOVED FROM THE FOLLOWING AREAS...
LUCAS...OTTAWA...WOOD...SANDUSKY...ERIE
OH...HURON...SENECA...HANCOCK...CRAWFORD OH...WYANDOT AND MARION.
TORNADO WATCH #747 REMAINS IN EFFECT FOR...ASHTABULA LAKESHORE...
ASHTABULA INLAND...LAKE...GEAUGA...CUYAHOGA...LORAIN...TRUMBULL...
ERIE OH...SUMMIT...PORTAGE...MEDINA...MAHONING...ASHLAND...
RICHLAND...WAYNE...STARK...MORROW...HOLMES AND KNOX COUNTIES...
KIELTYKA
Tornado, Stark
- When
- November 10, 6:27 PM EST to 6:32 PM EST
- Where
- Stark County, Massillon
- Rating
- F1
- Path length
- 3.3 mi
- Path width
- 25 yd
- Property damage
- $850,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.783, -81.550
A tornado touched down in Massillon between Tremont Avenue SW and Lincoln Way West just west of State Route 21. From the initial touchdown site, the tornado traveled northeast along a track roughly parallel to Lincoln Way and lifted to the west of State Route 241 after being on the ground for about three quarters of a mile. The tornado touched down a second time in Perry Township north of Valerie Street NW. The tornado tracked northeast across Jackson Street and dissipated near the intersection of Perry Street and Harris Avenue. This segment was also roughly three quarters of a mile in length and around 25 yards in width. A home was damaged on Tremont Avenue and several businesses sustained window and roof damage as the tornado moved through downtown Massillon. A semi truck and several large signs were also blown over in this area. Further northeast in Perry Township, four homes lost entire roofs in the area between Nottingham and List Streets. Many cars, including one with a board driven through it's door, were damaged or destroyed by trees and flying debris in this same area. A total of 23 properties sustained either roof and siding damage or downed trees on List Street alone.
Tornado, Summit
- When
- November 10, 7:00 PM EST to 7:08 PM EST
- Where
- Summit County, Macedonia
- Rating
- F2
- Path length
- 3.3 mi
- Path width
- 100 yd
- Property damage
- $10 million
- Reported by
- NWS STORM SURVEY
- Coordinates
- 41.317, -81.500
A small F0/F1 tornado touched down in Macedonia near the intersection of Valley View Drive (SR 631) and Aurora Road and moved northeast. The tornado gradually strengthened and reached F2 intensity as it crossed State Route 14 and moved into Twinsburg. After a track of just over three miles the tornado weakened to F1 intensity and crossed into Cuyahoga County south of Glenwillow. Extensive damage was done in Macedonia and Twinsburg. In Macedonia, 60 homes were damaged including two that were destroyed and 15 others were damaged enough to be declared uninhabitable. The most severe damage in the county occurred in the Glenwood Preserve neighborhood on the north side of Twinsburg. Extensive damage was done on Andover Drive and Deeplake Circle where several homes were leveled and a total of 45 homes damaged. Damage estimates in Twinsburg alone were well over $5 million. The damage path was continuous and about 100 yards in width. Dozens of cars were damaged or destroyed and hundreds of trees and power poles downed in Summit County.
Tornado, Cuyahoga
- When
- November 10, 7:08 PM EST to 7:15 PM EST
- Where
- Cuyahoga County, Solon
- Rating
- F1
- Path length
- 4 mi
- Path width
- 100 yd
- Property damage
- $6.8 million
- Reported by
- NWS STORM SURVEY
- Coordinates
- 41.383, -81.433
An F1 tornado crossed into Cuyahoga County from Summit County to the south of Glenwillow. The tornado traveled northeast for about four miles and dissipated to the east of Solon. The tornado caused some home damage in Glenwillow and tore the roof off of a business. After moving across a few open fields the tornado crossed into Solon along Pettibone Road. Several homes were damaged on Selworthy and Hollycock Lanes in the Liberty Hill subdivision just north of Pettibone. As the tornado continued northeast it damaged several more homes in the Hunt Club subdivision near the intersection of SOM Center and Arthur Roads. Next hit was the Solon Middle School on SOM Center Road just north of Arthur Road. The school sustained over $2 million in roof and structural damages. As the tornado continued northeast it caused damage in the Ayleshire subdivision along Aurora Road. More home damage occured along Liberty Street near the railroad tracks and on Windy Hill Lane. The tornado finally dissipated on the eastern edge of Solon near Bainbridge Road after damaging around 100 homes in the county. Most of the home damage was minor, but dozens of cars were damaged or destroyed and hundreds of trees and power poles downed. The damage path was generally 50 to 100 yards in width.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Tennessee, November 10, 20028 deaths · 51 injured · $1.6 million · F3 · 12 events
- Tornadoes in Alabama, November 10, 20027 deaths · 53 injured · $4.3 million · F3 · 4 events
- Tornado in Tennessee, November 10, 20027 deaths · 28 injured · $968,000 · F3 · 1 event
- Tornadoes in Ohio, November 10, 20024 deaths · 17 injured · $30 million · F4 · 5 events
- Tornadoes in Alabama, November 10, 20024 deaths · 38 injured · $3.2 million · F3 · 3 events
- Tornadoes and Hail in Mississippi, November 10 to 11, 20021 death · 55 injured · $61 million · F3 · 33 events
- Tornadoes in Ohio, November 10, 20021 death · 2 injured · $14 million · F3 · 3 events
- Tornado in Pennsylvania, November 10, 20021 death · 19 injured · $1.0 million · F2 · 1 event
- Tornadoes and Flooding in Georgia, November 10 to 11, 200214 injured · $11 million · F2 · 61 events
- Tornado in Alabama, November 10, 20021 death · 4 injured · $1.2 million · F2 · 1 event
- Tornadoes and Flooding in Ohio, November 10, 20022 injured · $774,000 · F3 · 49 events
- Tornadoes in Indiana, November 10, 20023 injured · $380,000 · F3 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5322218, 5322219, 5322315.